Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2001, 3:58 PM CDT for Shelby County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 2001, 3:58 PM CDT (20:58 UTC)
- Expired
- May 22, 2001, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 222058 SVRSPI ILC173-222130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 358 PM CDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 2 MILES SOUTH OF SHELBYVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE STEWARDSON CLARKSBURG STRASBURG WINDSOR TROWBRIDGE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3944 8883 3922 8877 3929 8848 3948 8864 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:45 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 22, 2:45 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE MAY 22 2001 CUTOFF LOW TO AFFECT OUR WEATHER FOR THE NEXT SEVERAL DAYS. UPPER LOW ACROSS NORTH/EAST MINNESOTA TO SHIFT SOUTHEAST. MODELS ARE FAIRLY UNIFORM IN DROPPING THIS UPPER LOW SOUTHEASTWARD...REACHING THE KBRL/KMLI AREAS AROUND 12Z THURSDAY. MRF SHOWING THAT THIS LOW WONT FINALLY MOVE EASTWARD UNTIL LATE IN THE HOLIDAY WEEKEND...AS HIGH PRESSURE RIDGE NEAR THE EAST COAST BEGINS TO BREAK DOWN. SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN DEVELOPING IN THE UNSTABLE COLD AIR THIS AFTERNOON. THESE HAVE PRODUCED WINDS IN THE 50+ MPH RANGE ACROSS THE KSPI/KILX AREAS...ALONG WITH LOTS OF PEA-SIZE HAIL. WITH TEMPERATURES QUICKLY FALLING 10 TO 15 DEGREES. EXPECT THESE TO CONTINUE TO MOVE EAST... DIMINISHING DURING THE EVENING. OVERALL PATTERN OF CLOUDY SKIES AND SCATTERED SHOWERS TO CONTINUE FOR THE NEXT FEW DAYS. 0 DEGREE ISOTHERM AT 850MB ROTATES INTO ILLINOIS BY WEDNESDAY NIGHT...WITH SURFACE READINGS REMAINING UNSEASONABLY COOL. 540 THICKNESS LINE ALSO SOUTH OF THE CWA BY THIS TIME. TEMPERATURES WILL SLOWLY MODERATE INTO THE FIRST PART OF THE HOLIDAY WEEKEND...THOUGH SHOWER CHANCES WILL CONTINUE. MEMORIAL DAY ITSELF MAY BE SALVAGEABLE...AS HIGH PRESSURE RIDGE BUILDS ACROSS THE PLAINS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI WC 043/058 040/058 044 72556 PIA WC 043/057 040/056 043 72465 DEC WC 043/058 041/058 043 72656 CMI WC 041/059 042/057 042 72756 MTO WC 044/059 045/059 045 72756 LWV CC 047/064 046/060 045 72446 .ILX...NONE. GEELHART/BYRD
In the hours before
Special weather statement, May 22, 11:00 AM CDT, 4 hours 58 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231000- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE MAY 22 2001 SCATTERED SHOWERS AND POSSIBLY A THUNDERSHOWER WILL DEVELOP OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING...AS A STRONG UPPER LOW SPINS OVER THE WESTERN GREAT LAKES. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED OVER THE REGION THROUGH TONIGHT. GOETSCH
Local storm report, May 22, 3:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
305 PM CDT TUE MAY 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM TAYLORVILLE IL WIND DAMAGE
05/22/01 CHRISTIAN TREE BLOWN DOWN ON HOUSE.
FROM COUNTY SHERIFF.
0138 PM PEORIA IL WIND DAMAGE
05/22/01 PEORIA SHINGLES BLOWN OFF HARDEES
ON KNOXVILLE AVE. 60 MPH
ESTIMATE. FROM ESDA.
1237 PM 1 W ATHENS IL WIND DAMAGE
05/22/01 MENARD TREES BLOWN DOWN. ALSO 1
SOUTHEAST OF PETERSBURG.
FROM COUNTY ESDA.
200 PM ATHENS IL WIND DAMAGE
05/22/01 MENARD TREE BLOWN DOWN. FROM
COUNTY ESDA.
0150 PM METAMORA IL WIND DAMAGE
05/22/01 WOODFORD CABLE LINE BLOWN DOWN.
ALSO TREE DOWN IN
GERMANTOWN HILLS. FORM
EUREKA SHERIFF.
0245 PM HAVANA IL .7f5 INCH HAIL
05/22/01 MASON FROM COUNTY SHERIFF.
GOETSCH
NNNNLocal storm report, May 22, 3:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
342 PM CDT TUE MAY 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 PM LINCOLN IL WIND DAMAGE
05/22/01 LOGAN 1.5 FOOT TREE DOWN ON
POWER LINES. FROM COUNTY
ESDA.
0148 PM WARRENSBURG IL WIND DAMAGE
05/22/01 MACON TRASNSFORMER DAMAGED IN
WARRENSBURG BY WIND. TREE
LIMBS DOWN ON MONROE WOOD[
STREET IN DECATUR. FROM
COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 52 min |
| May 22, 1:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 52 min |
| May 22, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 63 min |
| May 22, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 50 min |
| May 22, 1:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 60 min |
| May 22, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 55 min |
| May 22, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 61 min |
| May 22, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 60 min |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 44 min |
| May 22, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.